Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

August 6, 2017Haskell County, McIntosh County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 6, 2017, 3:45 AM CDT for Haskell County, McIntosh County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 3:45 AM CDT (08:45 UTC)
Expired
Aug 6, 2017, 4:45 AM CDT
In force
60 min
Issued by
NWS Tulsa, OK

Counties Haskell County, OK, McIntosh County, OK

The radar

The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
415 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
2366 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

300 
WWUS84 KTSA 060845
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
345 AM CDT SUN AUG 6 2017
 
OKZ065-066-070>074-076-060945-
Haskell OK-Pittsburg OK-Muskogee OK-Okmulgee OK-Sequoyah OK-
Okfuskee OK-Le Flore OK-McIntosh OK-
345 AM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...MCINTOSH...WESTERN
SEQUOYAH...NORTH CENTRAL LE FLORE...NORTHERN PITTSBURG...SOUTHEASTERN
MUSKOGEE...SOUTH CENTRAL OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES
UNTIL 445 AM CDT...

At 345 AM CDT, strong thunderstorms were located along a line
extending from Horntown to 6 miles southwest of Webbers Falls.
Movement was southeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Mcalester...                      Sallisaw...
Eufaula...                        Stigler...
Henryetta...                      Checotah...
Warner...                         Vian...
Quinton...                        Weleetka...
Gore...                           Porum...
Webbers Falls...                  Keota...
Crowder...                        Whitefield...
Gans...                           Kinta...
Canadian...                       Tamaha...

This includes Interstate 40 in Oklahoma between mile markers 239 and
316.
 
A severe thunderstorm watch remains in effect until 400 AM CDT for
east central Oklahoma.

LAT...LON 3564 9508 3532 9451 3485 9609 3505 9609
      3506 9607 3509 9606 3512 9603 3512 9601
      3515 9601 3515 9598 3529 9598 3529 9643
      3531 9644 3532 9644
TIME...MOT...LOC 0845Z 316DEG 17KT 3507 9625 3543 9519 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 11:50 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Aug 5, 11:50 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1150 PM CDT Sat Aug 5 2017

.DISCUSSION...

The discussion for the 06Z TAF forecast can be found below.

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
The forecast reasoning has not changed much from the 00Z forecast.
A complex of storms will move southeast during the overnight
across E OK and into W AR by early Sunday morning. Tried to hit
the most favored time window at each TAF site in tempo groups.
Some gusty winds and heavy rains will likely reduce vsbys to MVFR
or even IFR as they move thru. A brief period of MVFR cigs is also
possible Sunday morning before all sites return to VFR
conditions. Some potential for storms will exist mainly at the
southern sites of KFSM and KMLC on Sunday afternoon. Will cover
this with a VCTS mention.

Lacy

&&

.PREV DISCUSSION... /Issued 825 PM CDT Sat Aug 5 2017/

..UPDATE...

DISCUSSION...
A complex of thunderstorms that developed east of the surface low
this afternoon in south-central Kansas has finally begun to make
some eastward propagation this evening along a quasi-stationary
boundary. Current hi-res models have this complex merging and
increasing in coverage as 850mb low-level jet picks up overnight.
The complex is progged to follow the boundary and instability
gradient, dropping southeast with time with severe t-storm threat
transitioning over to heavy rain and flash flood threat later
tonight. Current Flash Flood Watch area still looks good, but
will have to continue to monitor trends to see if it will need to
be expanded eastward into Arkansas. Boundary has appeared to
shifted a bit northward as of early this evening but with a line
of convection north of the area in northeast Kansas and extending
down through Missouri, the boundary is not expected to make much
more northward progress.

Forecast update this evening will focus on trending hourly pops as
convection moves in with slight adjustments for all other
forecast grids.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  86  70  83 /  90  60  40  20
FSM   72  84  73  84 /  80  90  60  60
MLC   76  87  73  83 /  70  70  60  70
BVO   71  84  67  82 /  90  60  30  20
FYV   71  79  68  80 /  90  90  60  30
BYV   67  78  67  80 /  90  90  50  20
MKO   74  84  71  83 /  90  80  60  40
MIO   68  81  67  81 /  90  80  40  20
F10   74  87  71  83 /  80  70  60  40
HHW   75  88  74  84 /  50  60  60  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday afternoon for OKZ054>058-
     060>063-067-068.

AR...None.
&&

AVIATION...30
Hazardous weather outlook, Aug 5, 7:23 PM CDT, 8 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
723 PM CDT Sat Aug 5 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
723 PM CDT Sat Aug 5 2017

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF NORTHEAST
OKLAHOMA FROM 7PM TONIGHT THROUGH 2AM SUNDAY...

...HEAVY RAIN LIKELY OVERNIGHT ACROSS PORTIONS OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS...

...FLASH FLOOD WATCH IN EFFECT FROM 10PM TONIGHT THROUGH 1PM
SUNDAY AFTERNOON...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
 	AREA...Northeast Oklahoma and far northwest Arkansas.
	ONSET...This evening.

FLASH FLOOD.
	RISK...Elevated.
 	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Tonight.

HEAVY RAIN.
	RISK...Elevated.
 	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...This evening into the overnight hours.

DISCUSSION...

Scattered showers and thunderstorms have begun to develop east of
a surface low currently positioned over southwest Kansas. A
nearly stationary boundary extending eastwards from this low
across south-central Kansas, northeast Oklahoma, and northwest
Arkansas will see additional development as the evening wears on,
especially over southeast Kansas and northern Oklahoma. Limited
severe threat will primarily be focused near the surface low in
south-central Kansas and north-central Oklahoma, but a few strong
to severe storms could push their way into northeast Oklahoma
later tonight. Main threats would be damaging winds, hail, heavy
rain, and lightning.

Heavy rain threat will continue to increase this evening and into
the overnight hours as storms work their way southeastward.
Rainfall amounts of 1 to 3 inches will be common, with locally
higher amounts possible. This will create the potential for flash
flooding concerns, thus a Flash Flood Watch has been issued for
portions of northeast Oklahoma and could be extended into
northwest Arkansas depending on overall storm trends.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY through FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Thunderstorms with the threat for heavy rainfall will continue
Sunday as a slow moving frontal boundary stalls over far southeast
Oklahoma into Monday. Widespread rainfall amounts of 2 to 4
inches are likely through Sunday night with locally higher
amounts possible. Flash flooding concerns will continue into
Sunday...thus, a flash flood watch has been issued for parts of
the area through Sunday afternoon.

An unsettled weather pattern will persist for the remainder of the
work week with chances for showers and thunderstorms possible each
day.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 6, 2:45 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
245 AM CDT SUN AUG 6 2017

ARZ001-010-OKZ063-068>072-060830-
Benton AR-Washington AR-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
Delaware OK-McIntosh OK-
245 AM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...WESTERN
WASHINGTON...SOUTHERN DELAWARE...NORTHEASTERN MCINTOSH...NORTHWESTERN
SEQUOYAH...ADAIR...EASTERN CHEROKEE AND EAST CENTRAL MUSKOGEE
COUNTIES UNTIL 330 AM CDT...

At 245 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Twin Oaks to 5 miles northwest of
Eldon to 5 miles west of Cherokee Landing State Park to 4 miles
southwest of Keefeton. Movement was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Tahlequah...                      Siloam Springs...
Stilwell...                       Gentry...
Lincoln...                        Decatur...
Warner...                         Westville...
Vian...                           Gore...
West Siloam Springs...            Colcord...
Kansas...                         Webbers Falls...
Watts...                          Oaks...
Marble City...                    Braggs...
Rentiesville...                   Springtown...

This includes Interstate 40 in Oklahoma between mile markers 274 and
298.

A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern and east central Oklahoma.

LAT...LON 3595 9438 3570 9451 3542 9501 3546 9504
      3545 9507 3541 9509 3550 9553 3576 9507
      3600 9495 3634 9495 3635 9439
TIME...MOT...LOC 0745Z 276DEG 31KT 3626 9488 3600 9488 3575 9500 3554
9539
Local storm report, Aug 6, 2:59 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
259 AM CDT SUN AUG 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND DMG     5 SE CHELSEA            36.48N 95.37W
08/06/2017                   MAYES              OK   EMERGENCY MNGR

            TRAVEL TRAILER OVERTURNED. SMALL OUTBUILDING AND TREE
            BLOWN INTO ROAD. TIME ESTIMATED FROM RADAR.

&&

CAS
Local storm report, Aug 6, 3:15 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
315 AM CDT SUN AUG 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 AM     FLOOD            BEGGS                   35.74N 96.07W
08/06/2017                   OKMULGEE           OK   EMERGENCY MNGR

            HIGHWAY 16 AND ALT 75 BOTH CLOSED DUE TO HIGH WATER.

&&

CAS
Special weather statement, Aug 6, 3:24 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
324 AM CDT SUN AUG 6 2017

ARZ001-010-019-OKZ063-069-070-072-074-060930-
Benton AR-Washington AR-Crawford AR-Haskell OK-Adair OK-Muskogee OK-
Sequoyah OK-Delaware OK-
324 AM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BENTON...CRAWFORD...
WASHINGTON...SOUTHEASTERN DELAWARE...NORTHEASTERN HASKELL...
SEQUOYAH...SOUTHEASTERN ADAIR AND SOUTHEASTERN MUSKOGEE COUNTIES
UNTIL 430 AM CDT...

At 323 AM CDT, strong thunderstorms were located along a line
extending from 3 miles north of Siloam Springs to 3 miles west of
Lincoln to 4 miles east of Bunch to 4 miles west of Tamaha. Movement
was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Fayetteville...
Springdale...                     Rogers...
Bentonville...                    Van Buren...
Siloam Springs...                 Sallisaw...
Stilwell...                       Cedarville...
Mountainburg...                   Natural Dam...
Lowell...                         Farmington...
Prairie Grove...                  Muldrow...
Roland...                         Gentry...
Elkins...                         Tontitown...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 5.
 Interstate 40 in Oklahoma between mile markers 293 and 328.
 Interstate 49 between mile markers 24 and 84.

A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern and east central Oklahoma.

LAT...LON 3560 9412 3544 9437 3545 9441 3540 9443
      3532 9456 3532 9468 3536 9475 3533 9479
      3536 9521 3568 9476 3596 9456 3631 9464
      3636 9401 3584 9395
TIME...MOT...LOC 0823Z 279DEG 29KT 3623 9454 3595 9448 3568 9468 3540
9507
Local storm report, Aug 6, 3:36 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
336 AM CDT SUN AUG 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND DMG     OOLOGAH                 36.45N 95.71W
08/06/2017                   ROGERS             OK   PUBLIC

            MULTIPLE LARGE TREES DOWN. SHEET METAL PULLED OFF BARNS.
            TIME ESTIMATED FROM RADAR.

0215 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
08/06/2017                   TULSA              OK   BROADCAST MEDIA

            NUMEROUS REPORTS OF DAMAGE TO ROOFS, SIGNS, POWER POLES
            ALONG 41ST STREET BETWEEN SHERIDAN AND MEMORIAL AVE.

0225 AM     TSTM WND DMG     BROKEN ARROW            36.05N 95.79W
08/06/2017                   TULSA              OK   NWS EMPLOYEE

            NUMEROUS LARGE TREE LIMBS DOWN ON NORTH SIDE OF BROKEN
            ARROW.

&&

CAS
Special weather statement, Aug 6, 3:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
345 AM CDT SUN AUG 6 2017

OKZ065-066-070>074-076-060945-
Haskell OK-Pittsburg OK-Muskogee OK-Okmulgee OK-Sequoyah OK-
Okfuskee OK-Le Flore OK-McIntosh OK-
345 AM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...MCINTOSH...WESTERN
SEQUOYAH...NORTH CENTRAL LE FLORE...NORTHERN PITTSBURG...SOUTHEASTERN
MUSKOGEE...SOUTH CENTRAL OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES
UNTIL 445 AM CDT...

At 345 AM CDT, strong thunderstorms were located along a line
extending from Horntown to 6 miles southwest of Webbers Falls.
Movement was southeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Mcalester...                      Sallisaw...
Eufaula...                        Stigler...
Henryetta...                      Checotah...
Warner...                         Vian...
Quinton...                        Weleetka...
Gore...                           Porum...
Webbers Falls...                  Keota...
Crowder...                        Whitefield...
Gans...                           Kinta...
Canadian...                       Tamaha...

This includes Interstate 40 in Oklahoma between mile markers 239 and
316.

A severe thunderstorm watch remains in effect until 400 AM CDT for
east central Oklahoma.

LAT...LON 3564 9508 3532 9451 3485 9609 3505 9609
      3506 9607 3509 9606 3512 9603 3512 9601
      3515 9601 3515 9598 3529 9598 3529 9643
      3531 9644 3532 9644
TIME...MOT...LOC 0845Z 316DEG 17KT 3507 9625 3543 9519

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:32 PM CDTSevere Thunderstorm WarningTSAOsage58 min
Aug 5, 8:24 PM CDTSpecial Weather StatementTSAOsage36 min
Aug 5, 8:52 PM CDTSpecial Weather StatementTSAOsage38 min
Aug 5, 9:07 PM CDTSpecial Weather StatementTSAKay68 min
Aug 5, 9:20 PM CDTAreal Flood AdvisoryTSAOsage5 hr
Aug 5, 10:10 PM CDTSevere Thunderstorm WarningTSAOsage35 min
Aug 5, 10:42 PM CDTSevere Thunderstorm WarningTSAOsage33 min
Aug 5, 11:00 PM CDTSpecial Weather StatementTSAWashington30 min
Aug 5, 11:13 PM CDTSpecial Weather StatementTSAOsage32 min
Aug 5, 11:48 PM CDTFlash Flood WarningTSAOsage3 hr
Aug 5, 11:52 PM CDTSpecial Weather StatementTSAOsage38 min
Aug 5, 11:59 PM CDTSpecial Weather StatementTSAOsage31 min
Aug 6, 12:18 AM CDTSpecial Weather StatementTSAOsage, Pawnee, Rogers27 min
Aug 6, 12:40 AM CDTAreal Flood AdvisoryTSAOsage, Washington4 hr
Aug 6, 12:44 AM CDTSpecial Weather StatementTSACreek, Tulsa61 min
Aug 6, 12:57 AM CDTAreal Flood AdvisoryTSAOsage, Tulsa, Washington4 hr
Aug 6, 1:08 AM CDTSevere Thunderstorm WarningTSACreek, Nowata, Osage, Rogers, Tulsa, Wagoner and 1 more67 min
Aug 6, 1:25 AM CDTTornado WarningTSARogers, Tulsa, Wagoner35 min
Aug 6, 1:29 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Rogers, Tulsa, Wagoner46 min
Aug 6, 1:37 AM CDTTornado WarningTSANowata, Rogers23 min
Aug 6, 1:42 AM CDTTornado WarningTSAMayes, Rogers21 min
Aug 6, 1:43 AM CDTTornado WarningTSAMayes, Rogers, Wagoner32 min
Aug 6, 1:56 AM CDTTornado WarningTSACherokee, Delaware, Mayes, Wagoner17 min
Aug 6, 2:05 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Sequoyah and 1 more40 min
Aug 6, 2:21 AM CDTFlash Flood WarningTSACreek, Tulsa6 hr
Aug 6, 2:45 AM CDTSpecial Weather StatementTSAAdair, Cherokee45 min
Aug 6, 2:53 AM CDTAreal Flood AdvisoryTSAMuskogee, Okmulgee, Wagoner4 hr
Aug 6, 3:21 AM CDTAreal Flood WarningTSANowata, Osage, Washington6 hr
Aug 6, 3:24 AM CDTSpecial Weather StatementTSASequoyah66 min
Aug 6, 4:50 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore40 min
Aug 6, 5:03 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Okmulgee and 2 more3 hr
Aug 6, 5:27 AM CDTSpecial Weather StatementTSALeFlore48 min
Aug 6, 8:14 AM CDTAreal Flood WarningTSACreek, Tulsa24 hr
Aug 6, 8:25 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore3 hr
Aug 6, 8:32 AM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore4 hr
Aug 6, 8:46 AM CDTAreal Flood AdvisoryTSAChoctaw, Latimer, LeFlore, Pittsburg, Pushmataha4 hr

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.